CSN Login
Members Online: 18

Temodar causing alot of problems...any other better treatments?

Irene626's picture
Irene626
Posts: 21
Joined: Apr 2010

my 65 year old mother had brain surgery in december 2009 to remove a tumor in her frontal lobe..they could only remove 68% because of where it was...to risky to remove all of it....then in jan 2010 she was diagnosed with GBM grade 4....she did 6 weeks of radiation and 42 days of low dose temodar...she did well except for weekness in her legs and tiredness...then in march she started 5 days a month higher doseage temodar....her body reacted horribly...she got admitted in the hospital with a bad cough then a bladder infection and her hemoglobin levels were extremely low she had to have a blood transfusion....she was discharged from the hospital and is doing well after the transfusion but still very tired...they said it was the temodar causing this...and that her doctor is going to have to figure something out because this could be a reocurring thing every month if she stays on the temodar..should she just stop the temodar completely? or not? what would you do? and are there any better options??

ryc
Posts: 4
Joined: Apr 2010

Irene,

I feel your pain. My dad is 62 and also had a hard time with Temodor including two large pulmonary embolisms. The doctor says the clots aren't from the Temodor but I just don't believe it. Sorry I can't tell you about any other treatments. When I asked the doctor for alternatives, he kind of just avoided the question and kept assuring me Temodor was the right stuff.

I don't know, but my opinion is that my dad started having longer periods without any major setbacks once we stopped the chemo altogether. A lot of people would disagree and, of course, everybody reacts/responds differently to every drug and by reading alot of the posts here, some are having success. For my dad, I believe it was just doing more harm than good. We stopped the treatments in December and I can't say that he is any worse off than he was when he was on the treatments.

Irene626's picture
Irene626
Posts: 21
Joined: Apr 2010

wow im sorry about your dad..this is the hardest thing to go through...seeing them suffer like this...i think its pretty obvious the cause when they were fine before and them went downhill after temodar...i have also heard alot of people do better when their not on the chemo....were considering because my mom doesnt want to be sick like she was anymore....but i still want to hear what her doctor has to say.....after her blood tranfusion she bounced back quick....im just afraid of her going downhill again after treatment..its so sad to see them ill in the hospital...id rather her live a somewhat normal life then to suffer..

ryc
Posts: 4
Joined: Apr 2010

If he had it to do all over again he would have just ridden it out. He regrets ever reciving any treatment b/c he was fine (relatively speaking) before the treatment. I know what you are going through and my heart breaks for you and your mom. The worst thing is the uncertainty of wheter you are really making the right decisions for them. I really feel guilty b/c we pushed him towards the treatments and he was convinced that he was going to get better. I told the doctor at the very beginning that I would rather see him live two or three somewhat normal months than twelve to eighteen miserable months. Now my worst fears have been realized. Sometimes I get angry and tell my self that doctors seek treatment eventhough they know its not right to "pad thier stats". But other times, I know they are doing thier best and it truly is a roll of the dice as to what happens. I have found that no matter what decision we make we always second guess later. I say that I wish he would have never undergone treatment but then I would have spent the rest of my life wondering- "what if?" You and your mom will be in my thoughts.

basskitty1212
Posts: 4
Joined: Jan 2010

my husband took 250mgs of temodar for 45 days straight while doing radiation treatments 5 days a week and he did great. exactly one week after treatment, he stopped eating and got so weak he couldn't get out of bed, then the fevers started, 103 for days without any symptoms. I took him to the Dr and he had 0 white blood cells and a pulse of 140 beats per min. admitted to the hospital and was in ICU for a week and a half while they ran him through every possible test.. found nothing. sent us home at 11:00pm at night. never had a regular room. from ICU to home.. what was that? basskitty1212

Irene626's picture
Irene626
Posts: 21
Joined: Apr 2010

wow....i think temodar is just to much for the body....my mom is still on it at 360mg 5 days a month..i hope she makes it through this month without complications...shes taking a shot to keep her hemoglobins normal while on treatment..i hate this stuff..its so harmful to the body....

basskitty1212
Posts: 4
Joined: Jan 2010

my husband was doing well with treatment and suddenly the first seizure he hit his head so hard he had brain hemmorage and no more treatment. he is a weak confused mess. Hospice calls everyday and I keep putting them off. finally I agreed to have them come tomorrow for evaluation.. I'm loosing my mind here since he cant eat, walk, talk, I'm scared..

Joes only child
Posts: 1
Joined: Aug 2010

Dear ones,

On Temodoar my dad went for 18 months with no growth on a glioblastoma. Then a bad MRI. They had given him only one month to live when he was first diagnosed in April of 2000, but that was before we found out about the Temodar. I believe it helped give him two and a half years with us. But eventually his heart was weakened too much by it and we lost him to a heart attack. I'm sure it was the Temodar because my dad had been a life long athlete - All American student athlete and national champion university coach. He had the heart of a 20 year old before the glio.

My boy/girl twins, born five years later, are named for him, adding a y to his middle name for the girl, Emily, and his first name, Joseph, for the boy. They just turned five years old and have my dad's humor, kindness, compassion, faith and amazing athletic ability.

I pray for each of you. I pray you win as much as you can against this. I pray for new miracle drugs that cure it. I pray you find joy, and praise God for the time you have and the time you have had with your loved one.

God bless you and your loved one and keep you surrounded by His love, comfort and peace.

momsworld's picture
momsworld
Posts: 135
Joined: May 2010

my 12 yr old daughter is on 360mg of temodar, 5 days on and 23 days off. she has been very sick off of this med. She lost 10 pounds and she just started with this higher dose. her blood counts are good, but definetly has changed everything else. appetite, fatigue, change in the way food taste, nausea, dizzness. I could go on but it may take to long. I hope this works. I hate to see her suffer this way.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network